Is using Roaccutane a good idea? Watch

confuzzled786
Badges: 14
Rep:
?
#1
Report Thread starter 9 months ago
#1
So I’ve been given Roaccutane capsules as I’ve got awful skin. It’s so oily I have really bad acne as well but I’m just so scared about the side effects 😫.If you have used it please tell me about your experience with it and if it’s worth it.
0
reply
turquoise_badger
Badges: 15
Rep:
?
#2
Report 9 months ago
#2
(Original post by confuzzled786)
So I’ve been given Roaccutane capsules as I’ve got awful skin. It’s so oily I have really bad acne as well but I’m just so scared about the side effects 😫.If you have used it please tell me about your experience with it and if it’s worth it.
I've been using Roaccutane for about 2 years, and I can confirm that the benefits outweigh any problems considerably. My skin, whilst not totally acne-free is tons better than it was 1-2 years ago. A friend's acne disappeared completely.

The main problem is the dry skin. Use lots and lots of moisturiser, or you'll look like a flaky snowman every day. If you have a high dosage (above 20mg a day) you might also need eyedrops as well.

There is a small chance of some adverse hormonal effects. I had to have regular blood checks to make sure the meds weren't ****ing up my liver, which they weren't. Also, I was depressed for a small period in the middle of the process, which was partly attributed to the meds (but I was going through a lot of other *****y stuff at the time like GCSE) but as soon as the doctor reduced the dosage I was fine again.

All in all, I would say roaccutane is definitely worth it. 8/10.
1
reply
confuzzled786
Badges: 14
Rep:
?
#3
Report Thread starter 9 months ago
#3
(Original post by turquoise_badger)
I've been using Roaccutane for about 2 years, and I can confirm that the benefits outweigh any problems considerably. My skin, whilst not totally acne-free is tons better than it was 1-2 years ago. A friend's acne disappeared completely.

The main problem is the dry skin. Use lots and lots of moisturiser, or you'll look like a flaky snowman every day. If you have a high dosage (above 20mg a day) you might also need eyedrops as well.

There is a small chance of some adverse hormonal effects. I had to have regular blood checks to make sure the meds weren't ****ing up my liver, which they weren't. Also, I was depressed for a small period in the middle of the process, which was partly attributed to the meds (but I was going through a lot of other *****y stuff at the time like GCSE) but as soon as the doctor reduced the dosage I was fine again.

All in all, I would say roaccutane is definitely worth it. 8/10.
Thank you for your advice 💓 Also, I was told when on Roaccutane it is not a good idea to get waxed. Are there any other safer methods of hair removal when on Roaccutane? (face and body)
0
reply
turquoise_badger
Badges: 15
Rep:
?
#4
Report 9 months ago
#4
(Original post by confuzzled786)
Thank you for your advice 💓 Also, I was told when on Roaccutane it is not a good idea to get waxed. Are there any other safer methods of hair removal when on Roaccutane? (face and body)
Can't help you there I'm afraid, given that I don't wax any of my hair.
0
reply
999tigger
Badges: 19
#5
Report 9 months ago
#5
(Original post by confuzzled786)
Thank you for your advice 💓 Also, I was told when on Roaccutane it is not a good idea to get waxed. Are there any other safer methods of hair removal when on Roaccutane? (face and body)
In addition to the above cant you keep a close eye on it about the side effects? Know what they are, keep a diary and tell your GP if you feel you are getting any of them.

https://www.nhs.uk/medicines/isotretinoin-capsules/
1
reply
Alex621
Badges: 17
Rep:
?
#6
Report 9 months ago
#6
(Original post by confuzzled786)
So I’ve been given Roaccutane capsules as I’ve got awful skin. It’s so oily I have really bad acne as well but I’m just so scared about the side effects 😫.If you have used it please tell me about your experience with it and if it’s worth it.
I was on a 6 month course mainly for body acne and I had the worst breakout when I first started taking it, I have a lot of bad scarring left over from that breakout because for some reason the acne just refused to heal until I'd stopped taking accutane, but other than that I'm glad I took it, I still get the occasional breakout but it boosted my confidence massively.
1
reply
cammac2200
Badges: 1
Rep:
?
#7
Report 9 months ago
#7
(Original post by confuzzled786)
So I’ve been given Roaccutane capsules as I’ve got awful skin. It’s so oily I have really bad acne as well but I’m just so scared about the side effects 😫.If you have used it please tell me about your experience with it and if it’s worth it.
I took accutane for about 18 months and eventually prematurely ended my treatment about 3 months ago due to side effects. In short it got rid of the majority of my acne (although it has just started to come back) so depending on your situation it can definitely be worth it. The important thing to be aware of in my opinion is your mental health through your treatment. Some people can take multiple courses of accutane and never have problems but some of us don't, so you need to make sure that you are on top of your mental health as you may not even notice those side effects for some time. Physical side effects on the other hand whilst annoying are actually much easier to deal with. Drink plenty of water, moisturise your skin and lips and keep some paracetamol on you incase of joint pain and you should be fine.

With regards to "keeping on top of mental health" I've heard of people keeping diaries or just ask a friend or family member that you trust to be honest to keep an eye on you. If you have any concerns you can always talk to your Dr about them.
Don't stress too much about it, it may be a serious drug but if most people's positive experiences didn't outweigh their negative experiences then people wouldn't be prescribed accutane.
0
reply
confuzzled786
Badges: 14
Rep:
?
#8
Report Thread starter 9 months ago
#8
(Original post by cammac2200)
I took accutane for about 18 months and eventually prematurely ended my treatment about 3 months ago due to side effects. In short it got rid of the majority of my acne (although it has just started to come back) so depending on your situation it can definitely be worth it. The important thing to be aware of in my opinion is your mental health through your treatment. Some people can take multiple courses of accutane and never have problems but some of us don't, so you need to make sure that you are on top of your mental health as you may not even notice those side effects for some time. Physical side effects on the other hand whilst annoying are actually much easier to deal with. Drink plenty of water, moisturise your skin and lips and keep some paracetamol on you incase of joint pain and you should be fine.

With regards to "keeping on top of mental health" I've heard of people keeping diaries or just ask a friend or family member that you trust to be honest to keep an eye on you. If you have any concerns you can always talk to your Dr about them.
Don't stress too much about it, it may be a serious drug but if most people's positive experiences didn't outweigh their negative experiences then people wouldn't be prescribed accutane.
Thank you for your advice and reassurance! I’ll be starting next Wednesday
0
reply
G1582
Badges: 6
Rep:
?
#9
Report 7 months ago
#9
Hi i've been on it for almost a month now so similar to you i think? on 20mg a day and so far no side effects really, skin and lips are a bit dry but they've been way dryer before. Im also breaking out a bit but not that bad, just looking forward to clear skin at the end so idm suffering now! How are you finding it?
0
reply
Lxllipop
Badges: 6
Rep:
?
#10
Report 6 months ago
#10
(Original post by confuzzled786)
Thank you for your advice 💓 Also, I was told when on Roaccutane it is not a good idea to get waxed. Are there any other safer methods of hair removal when on Roaccutane? (face and body)
Do not risk it by getting them waxed! I used hair removal cream, just a cheap one from wilkos or something and it did the job for mine. Don’t dye your hair either, I’m naturally ginger and dye my hair brown and I used a brown colour spray for my roots and that did the job for the 6 months I was on the tablets for.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Back
to top
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

What offers have you received from universities?

Unconditional (59)
18.38%
Unconditional if firmed (25)
7.79%
Unconditional if insurance (2)
0.62%
Both unconditional and unconditional if firm/insurance (11)
3.43%
No unconditional offers (224)
69.78%

Watched Threads

View All